Cutaneous candidiasis caused by Candida glabrata in a HIV/AIDS patient


Demiraslan H., ALABAY S. , KILIC A. , BORLU M. , DOĞANAY M.

INTERNATIONAL JOURNAL OF STD & AIDS, cilt.24, ss.753-755, 2013 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 24 Konu: 9
  • Basım Tarihi: 2013
  • Doi Numarası: 10.1177/0956462413479897
  • Dergi Adı: INTERNATIONAL JOURNAL OF STD & AIDS
  • Sayfa Sayısı: ss.753-755

Özet

Cutaneous Candida infections may occur in patients with HIV/AIDS, cancer, receiving chemotherapy and solid organ transplantation. A 32-year-old woman was admitted to the department suffering from pruritic and erythematous plaque on left side of her face for the past two months. The patient was HIV positive, diagnosed five years previously, and had been on antiretroviral therapy (tenofovir/emtricitabine and lopinavir/ritonavir) for a year. She was not compliant with the medication. Elevated HIV RNA load and decreased CD4+ lymphocyte count were observed. Fungal elements were detected from the skin scraping sample taken from the facial plaque. Fluconazole-sensitive Candida glabrata was isolated from this sample. Topical clotrimazole ointment and systemic fluconazole 400 mg/day were used. After systemic fluconazole therapy was continued for two months, the plaque was cured. C. glabrata rarely causes cutaneous infection without involving the mucous membranes. Presentation of cutaneous fungal infections in HIV patients with decreased CD4+ T lymphocyte counts can be atypical and require extensive antifungal treatment.